Wyoming, 2011

Hail and Damaging Wind in Wyoming, June 16, 2011

June 16, 2011 · NWS CYS · 7 events in 2 counties and zones

Thunderstorms developed along the a Laramie Range and moved onto the eastern plains and produced hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Thunderstorms developed along the a Laramie Range and moved onto the eastern plains and produced hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 16, 10:56 AM MST, 2 hours 19 minutes earlier.

Area forecast discussion, Jun 16, 10:56 AM MST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1156 AM MDT THU JUN 16 2011

.AVIATION...18Z TAF ISSUANCE
SCATTERED SHOWERS AND ISOLATED TSTORMS DEVELOPING ALONG AND
WEST OF THE LARAMIE RANGE LATE THIS MORNING WILL INCREASE IN
COVERAGE AND INTENSITY THIS AFTERNOON AS THEY MOVE NORTHEAST.
SOME OF THE STORMS WILL BECOME STRONG TO SEVERE WITH HAIL AND
STRONG/GUSTY WINDS FROM MID AFTERNOON THROUGH EARLY EVENING.
THERE WILL BE BRIEF PERIODS OF LOW END MVFR CIGS/VSBYS ASSOCIATED
WITH THE TSTORMS. SHOWERS WILL LINGER THROUGH LATE THIS EVENING
BEFORE ENDING. STILL CONCERNED ABOUT LOW CLOUDS AND PATCHY
FOG FOR PORTIONS OF THE NEBRASKA PANHANDLE DUE TO MOIST NORTHEAST
TO EAST LOW LEVEL FLOW. WENT WITH LOW END MVFR CIGS/VSBYS AT
KBFF...KSNY AND KAIA BETWEEN 06Z AND 12Z. WESTERLY WINDS WILL
BECOME GUSTY ON FRIDAY...WITH GUSTS OF 25 TO 35 KT FORECAST.

&&

.PREV DISCUSSION... /ISSUED 404 AM MDT THU JUN 16 2011/

SHORT TERM...TODAY THROUGH FRIDAY NIGHT...
SHOWERS AND A FEW THUNDERSTORMS CONTINUE EARLY THIS MORNING OVER
THE SOUTHERN PART OF THE CWA...ESPECIALLY IN THE WYOMING PORTION.
THE ACTIVITY WAS CAUSED IN PART BY A 300 MB JET SEGMENT CURRENTLY
OVER THE CENTRAL PART OF WYOMING.  THE ACTIVITY WILL PERSIST
IN THAT AREA THROUGH THE MORNING...WITH PERHAPS A MINIMUM BETWEEN
11Z AND 16Z.

THE UPPER LOW WHICH BE INFLUENCING THE WEATHER ACROSS THE CWA
THROUGH 12Z SATURDAY WAS CURRENTLY OVER SOUTHERN ALBERTA AND
SASKATCHEWAN.  THE FEATURE WILL ROTATE AROUND THAT AREA THROUGH
FRIDAY NIGHT AS THE PATTERN BECOMES BLOCKED OVER MUCH OF THE
NATION.  SOUTHWEST WIND FLOW ALOFT WILL BE OVER THE REGION DURING
THAT TIME WITH SEVERAL SHORTWAVE TROUGHS EMBEDDED.  THE MOST
NOTABLE OF THE SHORTWAVE TROUGHS WILL MOVE ACROSS THE CWA TONIGHT
AND FRIDAY MORNING.  A COLD FRONT OVER THE CENTRAL PART OF
WYOMING EARLY THIS MORNING WILL MOVE EAST AND ACROSS THE CWA
BETWEEN 12Z AND 15Z.  BOUNDARY LAYER WINDS BEHIND THE FRONT WILL
TURN TO THE NORTH AND THEN EAST IN THE AFTERNOON OVER THE EAST
PART OF THE CWA.  LOW LEVEL MOISTURE ALSO INCREASES DURING THE DAY
IN THE SURFACE UPSLOPE WIND FLOW.  THUNDERSTORMS WILL BE LIKELY OVER
THE CWA BY MID AFTERNOON...WITH SHOWERS AND STORMS CONTINUING AND
LIFTING NORTHEAST TONIGHT.  THE ATMOSPHERE OVER THE EAST PART OF THE
CWA BECOMES UNSTABLE IN THE AFTERNOON AND CAPE VALUES INCREASE TO
BETWEEN 1000 AND 2000 J/KG.  SHEAR IS ALSO FAVORABLE...WITH THE
0-1KM EHI VALUES OF AROUND 1 INDICATING THE POSSIBILITY OF SOME
TORNADIC STORMS FROM EASTERN LARAMIE COUNTY AND ACROSS THE
SOUTHERN PANHANDLE.  WILL CONTINUE THE MENTION OF SEVERE STORMS
THIS AFTERNOON AND EARLY TONIGHT OVER THE EAST PART OF THE CWA
WITH LARGE HAIL...STRONG WIND GUSTS AND HEAVY RAIN LIKELY WITH
THE STRONGER STORMS.  BEHIND THE ACTIVITY TONIGHT...LOW LEVEL
MOISTURE WILL CONTINUE AND LOW CLOUDS AND FOG SHOULD FORM EAST OF
THE LARAMIE RANGE AND PERSIST THROUGH MID MORNING FRIDAY.  THE
ATMOSPHERE DRIES AFTER THE PASSAGE OF THE SHORTWAVE TROUGH TONIGHT
AND FRIDAY MORNING.  IT NOW LOOKS LIKE FRIDAY WILL BE WINDY AND
SLIGHTLY COOLER WITH A MINIMUM OF THUNDERSTORMS.  MODELS ALL
INCREASE MOISTURE FROM SOUTH TO NORTH OVER THE CWA FRIDAY NIGHT
AND DEVELOP SOME QPF.  FOR NOW WILL INCREASE CLOUD COVER AND
POPS SOME FOR FRIDAY NIGHT.

LONG TERM...SATURDAY THROUGH WEDNESDAY. 16/00Z GFS AND ECMWF
SIMILAR AT 500 MB THROUGH SUNDAY...THEN DIFFER ON MONDAY AS GFS IS
MORE PROGRESSIVE WITH THE SHORTWAVE TROUGH ACROSS THE CENTRAL PLAINS
STATES WHILE ECMWF HANGS BACK THE TROUGH ACROSS THE ROCKIES. SIMILAR
PATTERN TUESDAY AND WEDNESDAY...THOUGH GFS IS MORE AMPLIFIED THAN
THE ECMWF WITH THE RIDGE ACROSS THE ROCKIES.

SATURDAY...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS IN THE
AFTERNOON AND EVENING AS A SHORTWAVE TROUGH MIGRATES ACROSS WYOMING
WITH ADEQUATE LOW AND MID LEVEL MOISTURE.

SUNDAY...SLIGHT INCREASE IN AFTERNOON AND EVENING THUNDERSTORM
COVERAGE WITH INCREASE IN LOW AND MID LEVEL MOISTURE AND SHARPER
TROUGH ALOFT APPROACHING.

MONDAY...LESS AFTERNOON AND EVENING THUNDERSTORM COVERAGE IN THE
WAKE OF THE SHORTWAVE TROUGH ALOFT PASSAGE...AND WITH DRYING OUT OF
THE LOW AND MID LEVELS.

TUESDAY...NORTHWEST FLOW ALOFT PREVAILS. STILL ENOUGH LOW AND MID
LEVEL MOISTURE FOR ISOLATED TO SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS.

WEDNESDAY...HEIGHTS ALOFT RISE UNDER NORTHWEST FLOW ALOFT...WHICH
WILL AID IN DECREASING COVERAGE OF AFTERNOON AND EVENING
THUNDERSTORMS.

AVIATION...12Z TAF ISSUANCE...
A SCATTERED COVERAGE OF SHOWERS AND A FEW THUNDERSTORMS WILL
CONTINUE OVER THE SOUTH PART OF THE CWA THIS MORNING.  SHOWERS AND
STORMS WILL BE MORE WIDESPREAD OVER THE CWA THIS AFTERNOON AND
TONIGHT.  SOME OF THE STORMS WILL BE STRONG AND PRODUCE SEVERE
WEATHER FROM MID AFTERNOON THROUGH LATE THIS EVENING TO THE EAST
OF THE LARAMIE RANGE.  MVFR CEILINGS AND VISIBILITIES IN RAIN WILL
BE ASSOCIATED WITH THE STRONGER STORMS.  IFR CEILINGS AND
VISIBILITIES IN FOG WILL DEVELOP EAST OF THE LARAMIE RANGE AFTER
06Z AND CONTINUE THROUGH 16Z.  VFR CONDITIONS AND WESTERLY WIND
GUSTS AS HIGH AS 40 KNOTS ARE EXPECTED AFTER 16Z FRIDAY.

FIRE WEATHER...
A STORM SYSTEM WILL BE CENTERED OVER SOUTH CENTRAL CANADA THROUGH
THE WEEKEND. AN ASSOCIATED SURFACE COLD FRONT WILL MOVE ACROSS THE
THE CWA THIS MORNING.  SHOWERS AND THUNDERSTORMS WILL RESULT
THROUGH MUCH OF TONIGHT.  AFTER A DRIER AND WINDY DAY FRIDAY...
MORE SHOWERS AND STORMS ARE EXPECTED OVER THE CWA FOR SATURDAY AND
THROUGH EARLY NEXT WEEK.  TEMPERATURES WILL ALSO BE AT OR JUST BELOW
NORMAL TEMPERATURES THROUGH THE MID PART OF NEXT WEEK.

HYDROLOGY...FLOOD WARNINGS REMAIN IN EFFECT THROUGH THIS WEEKEND
FOR THE UPPER NORTH PLATTE RIVER DUE TO SNOW MELT FROM THE SIERRA
MADRE AND SNOWY RANGES. WARM TEMPERATURES TODAY WILL KEEP THE SNOW
MELT CONTINUING AT A STEADY RATE OF BETWEEN 1.0 AND 1.5 INCHES OF
SNOW WATER EQUIVALENT OVER THE MOUNTAINS.  SHOWERS AND THUNDERSTORMS
WILL BE LIKELY OVER THE ENTIRE REGION THIS AFTERNOON AND TONIGHT.
THE HEAVIER RAINFALL WILL BE EAST OF THE LARAMIE RANGE WITH UP TO
2 INCHES OF RAIN IN SOME LOCATIONS.  UP TO ONE HALF INCH OF RAIN IS
POSSIBLE IN SOME AREAS WEST OF THE LARAMIE RANGE.  THE ADDITIONAL
RAINFALL WILL LIKELY CAUSE SOME RISES ON THE LOWER NORTH PLATTE
RIVER AND CAUSE BANKFULL STAGES OVER THE OTHER RIVERS AND STREAMS IN
THE EASTERN CWA.  SHOWERS AND LATE DAY THUNDERSTORMS WILL BE OVER
THE REGION SATURDAY AND THROUGH EARLY NEXT WEEK.  THE RATE OF SNOW
MELT WILL DECREASE SOME THIS WEEKEND AND EARLY NEXT WEEK AS MOUNTAIN
TEMPERATURES WILL BE COOLER...HOWEVER THE HIGH WATER LEVELS WILL
CONTINUE. FLOOD WARNINGS REMAIN IN EFFECT FOR THE NORTH PLATTE RIVER
AT HENRY AND MITCHELL.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER/HYDROLOGY...WEILAND
LONG TERM/AVIATION...RUBIN
AVIATION UPDATE...JAMSKI
Hazardous weather outlook, Jun 16, 1:12 PM MST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
212 PM MDT THU JUN 16 2011

NEZ002-003-019>021-054-055-095-096-WYZ101-102-106>108-117>119-
171200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
212 PM MDT THU JUN 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP EAST OF THE LARAMIE RANGE
EARLY THIS AFTERNOON AND MOVE EAST AND NORTHEAST INTO THE WESTERN
NEBRASKA PANHANDLE THROUGH LATE THIS AFTERNOON AND EARLY EVENING.
SOME OF THE STORMS WILL BE SEVERE WITH LARGE HAIL...DAMAGING WIND
GUSTS AND HEAVY RAINFALL. THE THUNDERSTORMS WILL DIMINISH LATER
THIS EVENING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM
THIS EVENING FOR MUCH OF SOUTHEAST WYOMING AND ALL WESTERN NEBRASKA
PANHANDLE COUNTIES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS
ARE FORECAST FOR SATURDAY THROUGH MONDAY. MINOR TO MODERATE FLOODING
WILL CONTINUE ON THE NORTH PLATTE RIVER IN GOSHEN AND SCOTTS BLUFF
COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND
EARLY THIS EVENING. PLEASE RELAY YOUR REPORTS OF SEVERE WEATHER
TO THE NATIONAL WEATHER SERVICE IN CHEYENNE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ103>105-109>116-171200-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-
212 PM MDT THU JUN 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
OVER SOUTH CENTRAL WYOMING AND MOVE TO THE NORTHEAST. SOME OF THE
STORMS WILL BE STRONG AND PRODUCE SMALL HAIL...GUSTY WINDS AND
MODERATE RAINFALL. THE THUNDERSTORMS WILL DIMINISH THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS
ARE FORECAST FOR SATURDAY THROUGH MONDAY. MINOR TO MODERATE FLOODING
WILL CONTINUE ON THE RIVERS FLOWING OUT OF THE SNOWY AND SIERRA
MADRE RANGES.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND
TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JAMSKI

In the hours before

Special weather statement, Jun 16, 10:46 AM MST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1146 AM MDT THU JUN 16 2011

WYZ110-112>114-161915-
NORTH SNOWY RANGE FOOTHILLS-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...SARATOGA...
ENCAMPMENT...RIVERSIDE...CENTENNIAL...ALBANY...WOODS LANDING
1146 AM MDT THU JUN 16 2011

...SHOWERS AND A FEW THUNDERSTORMS DEVELOPING OVER PARTS OF
CARBON COUNTY...

RADAR INDICATED THAT SHOWERS AND ISOLATED THUNDERSTORMS ARE
DEVELOPING AND MOVING NORTHEAST OVER PARTS OF EASTERN CARBON
COUNTY. AT 1145 A.M. THE STRONGEST STORM WAS LOCATED NEAR
ENCAMPMENT...AND WAS MOVING NORTHEAST AT 45 MPH.

BRIEF HEAVY RAIN...LIGHTNING AND SMALL HAIL ARE POSSIBLE WITH ANY
STORMS THROUGH 1 PM.
Special weather statement, Jun 16, 11:31 AM MST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1231 PM MDT THU JUN 16 2011

WYZ110-114-115-161945-
NORTH SNOWY RANGE FOOTHILLS-SNOWY RANGE-LARAMIE VALLEY-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...CENTENNIAL...
ALBANY...WOODS LANDING...LARAMIE
1231 PM MDT THU JUN 16 2011

...LINE OF SHOWERS AND THUNDERSTORMS MOVING INTO ALBANY COUNTY...

AT 1225 PM RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS
MOVING INTO WESTERN ALBANY COUNTY. THE STRONGEST STORM IN THIS
LINE WAS ABOUT 12 MILES SOUTHWEST OF CENTENNIAL. THE STORMS ARE
MOVING NORTHEAST AT ABOUT 35 MPH. BRIEF HEAVY RAIN...LIGHTNING AND
SMALL HAIL ARE LIKELY WITH THE STRONGEST STORMS AS THEY PROGRESS
ACROSS ALBANY COUNTY THROUGH 130 PM.
Special weather statement, Jun 16, 11:42 AM MST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1242 PM MDT THU JUN 16 2011

WYZ110-114-115-161945-
NORTH SNOWY RANGE FOOTHILLS-SNOWY RANGE-LARAMIE VALLEY-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...CENTENNIAL...
ALBANY...WOODS LANDING...LARAMIE
1242 PM MDT THU JUN 16 2011

...LINE OF SHOWERS AND THUNDERSTORMS MOVING INTO ALBANY COUNTY...

AT 1240 PM RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS
MOVING INTO WESTERN ALBANY COUNTY. THE STRONGEST STORM IN THIS LINE
WAS NEAR CENTENNIAL. THE STORMS ARE MOVING NORTHEAST AT ABOUT 35
MPH. BRIEF HEAVY RAIN AND WIND GUSTS AROUND 45 MPH ALONG WITH
LIGHTNING AND SMALL HAIL ARE LIKELY WITH THE STRONGEST STORMS AS
THEY PROGRESS ACROSS ALBANY COUNTY THROUGH 130 PM.
Special weather statement, Jun 16, 12:03 PM MST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
103 PM MDT THU JUN 16 2011

WYZ103-105-106-115-161945-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-LARAMIE VALLEY
WY-NORTH LARAMIE RANGE WY-SHIRLEY BASIN WY-
103 PM MDT THU JUN 16 2011

...SIGNIFICANT WEATHER ADVISORY FOR FAR WESTERN PLATTE AND NORTHERN
ALBANY COUNTIES UNTIL 145 PM MDT...

AT 1259 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WHEATLAND RESERVOIR #3...OR 40 MILES NORTH
OF LARAMIE...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EASTERN ALBANY AND WESTERN PLATTE COUNTIES.

RE
Local storm report, Jun 16, 12:28 PM MST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
128 PM MDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             10 N LARAMIE            41.46N 105.58W
06/16/2011  E0.50 INCH       ALBANY             WY   TRAINED SPOTTER

&&

GRIFFITH

The radar

The Cheyenne radar (KCYS), 46 km away, was scanning. The volume nearest the first event began at 20:16 UTC.

Open the radar archive at this moment

Event by event

6 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Laramie

When
June 16, 1:15 PM MST to 1:20 PM MST
Where
Laramie County, 30 mi N of Cheyenne
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
41.564, -104.820

Thunderstorm Wind, Laramie

When
June 16, 1:15 PM MST
Where
Laramie County, 30 mi N of Cheyenne
Measured
52 kt (60 mph) estimated gust
Reported by
Storm Chaser
Coordinates
41.564, -104.820

Storm chaser estimated wind gusts of 60 mph.

Hail, Goshen

When
June 16, 1:19 PM MST to 1:22 PM MST
Where
Goshen County, 8 mi SW of Torrington
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.988, -104.290

Hail, Laramie

When
June 16, 1:27 PM MST to 1:30 PM MST
Where
Laramie County, 28 mi N of Cheyenne
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
41.535, -104.820

Hail, Laramie

When
June 16, 1:32 PM MST to 1:35 PM MST
Where
Laramie County, 32 mi N of Cheyenne
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
41.593, -104.820

Hail, Goshen

When
June 16, 1:40 PM MST to 1:42 PM MST
Where
Goshen County, 3 mi N of Hawk Springs
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.823, -104.270

Some nickel size hail and estimated 45 mph wind.

Hail, Goshen

When
June 16, 2:18 PM MST to 2:21 PM MST
Where
Goshen County, 9 mi E of Yoder
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.920, -104.125

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2011Every state in 2011This day in weather historyWarnings in Wyoming, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 304073, 304074, 304072, 304075, 304076, 304077, 304078.